MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G53006
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.We could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) state under product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." the ifu further states: "note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." "caution: if forceps fail to close, slowly pull cups against channel opening.Remove endoscope and forceps as a unit, then manually close cups and withdraw forceps from endoscope." "if resistance is met while withdrawing forceps, straighten endoscope tip.Do not apply excessive force when removing forceps, as damage to forceps and/or endoscope may occur." prior to distribution, all captura pro biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a gastrointestinal tract biopsy procedure, the physician used a cook captura mini biopsy forceps w/o [without] spike.When the forceps were inserted into the target site for the biopsy, the cups could be opened but could not be closed.Therefore, the device was removed with the endoscope.It is unknown how the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During a gastrointestinal tract biopsy procedure, the physician used a cook captura mini biopsy forceps w/o [without] spike.When the forceps were inserted into the target site for the biopsy, the cups could be opened but could not be closed.Therefore, the device was removed with the endoscope.It is unknown how the procedure was completed.Additional information received on 28/oct/2019 from the customer, noted, "after the issue occurred, the physician cancelled the biopsy.Afterward, he closed the forceps by hand and removed it from the endoscope.The forceps could not be closed by the handle operation." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the returned device, the handle was manipulated and the forcep cups would open, but they would not close.The handle provided no resistance when attempting to open and close the cups.The forceps were placed down an olympus bf-160 endoscope and retroflexed.The cups opened when the handle was manipulated to a fully open position.The cups did not close when manipulating the handle, forcing the cups to be closed by hand.When the cups are in a closed position the cups creep open and maintain a partial open position.The device was sent back to the supplier for further evaluation.Supplier evaluation: one device was returned in a zip type bag with proof of decontamination.Visual evaluation: the device was visually evaluated.No defects to the handle, catheter, or cups' assembly were noted.Functional evaluation: the device was functionally evaluated.During testing, with the device held in straight, u­-shaped, and two (2), eight inch (8") loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device opened but did not close as designed.Additionally, after manually closing the device, the cups remained in a partially opened state.The reported event for "would not close" was confirmed.Link wire and solder connection evaluation: the device was disassembled to evaluate the solder connection and link wires.The solder connection was broken from the control wire but the link wires were intact.Root cause: human error.The device history records for packaging work order (pwo) were reviewed.The pwo consisted of two assembly orders (ao), manufactured april 2019.The manufacturing records and/or fqc checklist did not indicate relevant defects.Investigation conclusion: the supplier provided the following: the reported issue from the user that 'forceps opened but would not close' was confirmed.The evaluation determined that the solder connection had broken caused by an assembly (human) error.The personnel responsible will be advised of the complaint.Prior to distribution, all captura mini biopsy forceps w/o spike are subjected to a visual inspection and functional testing to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA MINI BIOPSY FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9221547
Report Number1037905-2019-00640
Device Sequence Number2145565
Product Code PTS
UDI-Device Identifier00827002530065
UDI-Public(01)00827002530065(17)220523(10)W4219006
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberG53006
Device Catalogue NumberDBF-1.8-160-S
Device Lot NumberW4219006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL; OLYMPUS GIF-XP290N ENDOSCOPE